Alert archive / Indiana / Heat Advisories in 2012

Heat Advisory 10, NWS Indianapolis, IN

July 26, 201216 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Jul 26, 2012, 2:58 AM EDT for 16 counties in Indiana. It took effect at Jul 26, 2012, 12:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2012, 2:58 AM EDT (06:58 UTC)
In effect from
Jul 26, 2012, 12:00 PM EDT
Expired
Jul 26, 2012, 5:03 PM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN, Rush County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2608 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS73 KIND 260658
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT THU JUL 26 2012

...A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM EDT TODAY...

.SOME SUNSHINE WILL OCCUR TODAY AHEAD OF A COLD FRONT APPROACHING
FROM THE NORTHWEST AND ITS RESULTANT NUMEROUS STRONG TO SEVERE
THUNDERSTORMS. STILL...THE TEMPERATURES ARE EXPECTED TO REACH THE
MID TO UPPER 90S BY EARLY AFTERNOON. THESE TEMPERATURES COMBINED
WITH DEW POINT TEMPERATURES IN THE LOWER 70S WOULD PRODUCE HEAT
INDICES AROUND 105 AT TIMES DURING THE AFTERNOON AND EARLY
EVENING.

INZ051>053-060>062-067>070-261500-
/O.NEW.KIND.HT.Y.0010.120726T1600Z-120727T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES...
BEDFORD
258 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

* TEMPERATURE...HIGHS IN THE MID TO UPPER 90S AND HEAT INDICES TO
  AROUND 105 AT TIMES THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KOCH
2 follow-up statements
215 
WWUS73 KIND 261442
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 AM EDT THU JUL 26 2012

...A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM EDT TODAY...

.THE HEAT ADVISORY AREA HAS BEEN EXPANDED TO INCLUDE ALL AREAS
ALONG AND SOUTH OF A TERRE HAUTE TO COLUMBUS TO RUSHVILLE LINE.
THE COMBINATION OF HIGHS IN THE MIDDLE TO UPPER 90S AND DEWPOINTS
IN THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES
THIS AFTERNOON.

INZ057-063>065-071-072-262245-
/O.EXA.KIND.HT.Y.0010.120726T1600Z-120727T0000Z/
RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...COLUMBUS...SEYMOUR
1042 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURE...HIGHS IN THE MID TO UPPER 90S AND HEAT INDICES 
  TO AROUND 105 AT TIMES THIS AFTERNOON AND EARLY EVENING. 

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ051>053-060>062-067>070-262245-
/O.CON.KIND.HT.Y.0010.120726T1600Z-120727T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES...
BEDFORD
1042 AM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...


* TEMPERATURE...HIGHS IN THE MID TO UPPER 90S AND HEAT INDICES 
  TO AROUND 105 AT TIMES THIS AFTERNOON AND EARLY EVENING. 

* IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING 
  ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE 
  THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS 
  SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE 
  BACKSEAT! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
116 
WWUS73 KIND 262103
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT THU JUL 26 2012

INZ051>053-057-060>065-067>072-262215-
/O.CAN.KIND.HT.Y.0010.000000T0000Z-120727T0000Z/
VIGO-CLAY-OWEN-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
503 PM EDT THU JUL 26 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
HEAT ADVISORY. 


$$

SMF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 26, 2:45 AM EDT, 13 minutes earlier.

Area forecast discussion, Jul 26, 2:45 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 AM EDT THU JUL 26 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...

ISSUED AT 245 AM EDT THU JUL 26 2012

A SOUTHEASTWARD MOVING COLD FRONT WILL INTERACT WITH ABUNDANT
MOISTURE...INSTABILITY AND UPPER AIR SUPPORT TO TRIGGER NUMEROUS
STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY BEFORE
THE ACTIVITY ENDS LATE THIS EVENING AS THE FRONT DEPARTS TO THE
SOUTHEAST. MEANWHILE...A DRY REINFORCING FRONT WILL DROP DOWN ACROSS
CENTRAL INDIANA FROM THE NORTHWEST ON FRIDAY WHICH WILL RESULT IN
MORE SEASONABLE TEMPERATURES...MOSTLY IN THE 80S SATURDAY AND
SUNDAY...AS WELL AS LESS HUMID CONDITIONS. THERE WILL BE ANOTHER
CHANCE OF THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH
MID WEEK AS THE SECOND FRONT STALLS AND RETURNS NORTHEAST TO THE
TENNESSEE AND OHIO VALLEYS AS A WARM FRONT...WHILE UPPER
DISTURBANCES IN THE FAST NORTHWEST FLOW ALOFT INTERACT WITH A
GRADUALLY INCREASING MOIST AND UNSTABLE ENVIRONMENT.

&&

.NEAR TERM /TODAY AND TONIGHT/...

ISSUED AT 245 AM EDT THU JUL 26 2012

MAIN FOCUS ON THE NEAR TERM WILL BE THUNDERSTORM COVERAGE...SEVERE
POTENTIAL AND ONGOING HEAT AS A COLD FRONT...CURRENTLY FROM NORTHERN
LOWER MICHIGAN TO NORTHERN MISSOURI...DROPS SOUTHEAST ACROSS CENTRAL
INDIANA THIS AFTERNOON AND EVENING AND INTERACTS WITH VERY MOIST AND
UNSTABLE AIR IN PLACE. MODELS...NAM12 SOUNDING AND BUFKIT MIXED
LAYER CAPES ARE AROUND 2500 J/JG OR MORE THIS AFTERNOON POOLED ALONG
AND AHEAD OF THE FRONT. IN ADDITION...MODELS WERE SHOWING A WAVE
ACROSS SOUTHWEST NEBRASKA THAT WILL PROVIDE ADDITIONAL LIFT AS IT
MOVES INTO THE OHIO VALLEY LATE IN THE DAY WITH A CORRESPONDING 50
KNOT JET STREAK. DECENT LOW LEVEL JET AROUND 30 KNOTS WILL ALSO BE
IN PLACE AHEAD OF THE FRONT.

THE ABOVE INGREDIENTS SUGGEST NUMEROUS THUNDERSTORMS STARTING
SHORTLY AFTER 12Z ACROSS NORTHWEST COUNTIES AND INCREASING IN
COVERAGE AND INTENSITY DURING THE DAY AS SATELLITE TRENDS SUGGEST
THERE SHOULD BE A DECENT AMOUNT OF SUNSHINE AHEAD OF THE FRONT
DURING PEAK HEATING. PRECIPITABLE WATER AMOUNTS OF OVER 2 INCHES
ALSO SUGGEST AT LEAST BRIEF DOWNPOURS POSSIBLE AT ANY LOCATION...SO
WILL INCLUDE HEAVY RAIN MENTION AS WELL AS DAMAGING WINDS IN THE
GRIDS...HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY...ALTHOUGH LARGE
HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT ACROSS EAST CENTRAL
PARTS OF THE COUNTY WARNING AREA. THE STORMS SHOULD BE MOVING AT A
DECENT CLIP OF AROUND 30 KNOTS...AND WITH THE DROUGHT...NOT
EXPECTING ANY SIGNIFICANT FLOODING DESPITE SOME HEAVY RAIN. SPC DAY1
OUTLOOK HAS A SLITHER OF A MODERATE RISK ACROSS OUR EAST CENTRAL
COUNTIES SURROUNDED BY A SLIGHT RISK ACROSS THE REST OF CENTRAL
INDIANA...WHICH LOOKS REASONABLE AS FURTHER NORTHEAST ACROSS
NORTHERN OHIO WILL EVEN HAVE BETTER UPPER DYNAMICS.

WENT ABOVE THE HOTTER 00Z NAM MOS ESPECIALLY ACROSS THE SOUTHERN
HALF WHERE MORE SUNSHINE IS EXPECTED. THIS WILL RESULT IN MID TO
UPPER 90S HIGH TEMPERATURES. YESTERDAY'S TRENDS IN THE WARM SECTOR
SUGGEST THE SLIGHTLY LOWER DEW POINTS FROM THE NAM IN THE LOWER 70S
SHOULD WORK TODAY. THE COMBINATION OF MID TO UPPER 90S AND DEW
POINTS IN THE LOWER 70S WOULD RESULT IN A HEAT INDEX OF AROUND 105
AT TIMES SOUTHWEST. SO...WILL ADD ANOTHER HEAT ADVISORY THERE
THROUGH 8 PM EDT TODAY. THIS SHOULD BE THE LAST ONE FOR AWHILE. THE
FRONT SHOULD BE SOUTH OF THE FORECAST AREA AFTER 06Z...SO THE
THUNDERSTORMS SHOULD BE SOUTH AS WELL BY THEN...AFTER SOME LINGERING
EVENING STORMS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

ISSUED AT 245 AM EDT THU JUL 26 2012

MAIN CHALLENGE TO THE SHORT TERM WILL BE TEMPERATURES AND WHETHER OR
NOT TO INCLUDE A SMALL CHANCE OF THUNDERSTORMS ON FRIDAY AS THE
SECOND COLD FRONT APPROACHES AND MOVES THROUGH EARLY IN THE DAY
FOLLOWED BY AN UPPER WAVE IN THE FAST NORTHWEST FLOW ALOFT. DESPITE
SHALLOW MOISTURE CENTERED AROUND 850 MILLIBARS PER SIMILAR MODEL
TIME SECTIONS...SHOULD BE ENOUGH LIFT WITH THE AFOREMENTIONED
FEATURES ALONG WITH INSTABILITY TO GO WITH SMALL THUNDERSTORM POPS.
AFTER THAT...FRIDAY NIGHT THROUGH SATURDAY NIGHT LOOKS DRY UNDER
WEAK SURFACE HIGH PRESSURE.

CONTINUED TO STICK WITH THE SLIGHTLY WARMER NAM MOS FOR THE TIME
BEING UNTIL IT IS MORE EVIDENT THAT THE DROUGHT INFLUENCES LOSE
THEIR INTENSITY DESPITE THE LATE WEEK STORMS. STILL...LOOKS LIKE TI
WILL BE MUCH MORE COMFORTABLE ON SATURDAY WITH HIGHS ONLY IN THE 80S
EXCEPT AROUND 90 SOUTHWEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 208 PM EDT WED JUL 25 2012

MID/UPPER LEVEL RIDGE THAT HAS BEEN OVER THE CENTRAL U.S. AND MS
VALLEY WILL RETROGRADE WEST OVER THE ROCKIES DURING THIS PERIOD.
THIS WILL LEAVE CENTRAL INDIANA AND THE MIDWEST UNDER NORTHWEST
FLOW ALLOWING A SECOND MID LEVEL TROUGH/ASSOCIATED COLD FRONT
SOUTHEAST INTO THE REGION. THE GEM GENERATES MORE PRECIPITATION
THAN THE ECMWF...AND HAVE SIDED TOWARDS THE ECMWF FOR THE TIME
BEING. LOOKS LIKE THE BEST CHANCES FOR PRECIPITATION WILL BE IN
THE LATE SUNDAY THROUGH MONDAY SPAN.

TEMPERATURES MODERATE TO MORE NORMAL DURING THE PERIOD WITH BOTH
MODELS INDICATING MID 80S TO 90 DURING THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 26/06Z TAFS/...
ISSUED AT 116 AM EDT THU JUL 26 2012

VFR CONDITIONS WILL PREVAIL FOR FIRST HALF OF THE FORECAST
PERIOD...HOWEVER EXPECT DETERIORATING CONDITIONS AS A COLD FRONT
APPROACHES CENTRAL INDIANA FROM THE NORTHWEST THIS AFTERNOON. COLD
FRONT WILL BE DROPPING SOUTHEAST DEVELOPING SCATTERED -TSRW. HAVE
TRIED BEST TO DEPICT THE TIMING OF THE FRONT AND ASSOCIATED
-TSRW...FOR EXAMPLE KLAF SHOULD BE IMPACTED FIRST (15-16Z)...WITH
KHUF/KIND AN LAST KBMG TO FOLLOW. RESULT WILL BE MOSTLY VFR/MVFR
WITH IFR/LIFR OF COURSE POSSIBLE IN ANY OF THE HEAVIER TS AS THE
LINE OF TSRW MOVE ACROSS THE AREA. FOR KEPT VFR IN DURING THE PERIOD
BUT COULD SEE AS WE GET CLOSER TO EVEN AND KNOW THE IMPACTS UPSTREAM
THOSE FLIGHT CATEGORIES WILL BE LOWERED ACCORDINGLY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT FOR
INZ051>053-060>062-067>070.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....DWM
AVIATION...SMF
Hazardous weather outlook, Jul 25, 6:01 PM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 PM EDT WED JUL 25 2012

INZ021-028>031-035>041-043>048-051>056-060>064-067>072-262215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
601 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: HEAT AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE.

HAZARDS: HEAT INDEX TO AROUND 105 DEGREES AT TIMES. LIGHTNING...
GUSTY WINDS...AND BRIEF DOWNPOURS.

TIMING: THROUGH THE EARLY EVENING HOURS.

DISCUSSION: ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AS ENVIRONMENT DESTABILIZES WITH WARM FRONT OVER FORECAST AREA.
INTENSE HEAT WILL CONTINUE THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THURSDAY...WITH HEAT
INDICES AROUND 100 DEGREES AT TIMES DURING THE AFTERNOON. IN
ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY
AND THURSDAY EVENING AS A COLD FRONT APPROACHES AND INTERACTS WITH
WARM AND UNSTABLE AIR TO TRIGGER SCATTERED TO NUMEROUS
THUNDERSTORMS. WIND DAMAGE...LARGE HAIL...FREQUENT LIGHTNING AND
BRIEF DOWNPOURS WILL BE THE MAIN THREATS.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY NIGHT...FRIDAY...
AND AGAIN SUNDAY NIGHT THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED THEN.

DISCUSSION: A PAIR OF COLD FRONTS ARE EXPECTED TO DROP SOUTHEAST
ACROSS CENTRAL INDIANA ON THURSDAY AND FRIDAY. THE BOUNDARY WILL
STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING
NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH
UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A
CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-049-057-065-262215-
RANDOLPH-HENRY-RUSH-DECATUR-
601 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: HEAT AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE.

HAZARDS: HEAT INDEX TO AROUND 105 DEGREES AT TIMES.
LIGHTNING...GUSTY WINDS...AND BRIEF DOWNPOURS.

TIMING: THROUGH THE EARLY EVENING HOURS.

DISCUSSION: ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AS ENVIRONMENT DESTABILIZES WITH WARM FRONT OVER FORECAST AREA.
INTENSE HEAT WILL CONTINUE THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THURSDAY...WITH HEAT
INDICES AROUND 105 DEGREES AT TIMES DURING THE AFTERNOON. IN
ADDITION...THERE IS A MODERATE RISK OF SEVERE WEATHER ON THURSDAY
AND THURSDAY EVENING AS A COLD FRONT APPROACHES AND INTERACTS WITH
WARM AND UNSTABLE AIR TO TRIGGER SCATTERED TO NUMEROUS
THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY NIGHT AND FRIDAY
AND AGAIN SUNDAY NIGHT THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED THEN.

DISCUSSION: A PAIR OF COLD FRONTS ARE EXPECTED TO DROP SOUTHEAST
ACROSS CENTRAL INDIANA ON THURSDAY AND FRIDAY. THE BOUNDARY WILL
STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING
NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH
UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A
CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ON THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:11 PM EDTSpecial Weather StatementINDJennings34 min

Nearby

Heat Advisories in Indiana, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.